Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 16, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 8, 1998, 10:45 PM EDT for Blount County, Loudon County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1998, 10:45 PM EDT (02:45 UTC)
- Expired
- Apr 8, 1998, 11:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Blount County, TN, Loudon County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:30 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
743 WFUS01 KMRX 090247 RRA TORMRX TNC009-105-090330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 1045 PM EDT WED APR 8 1998 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1130 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TENNESSEE ...BLOUNT COUNTY...LOUDON COUNTY AT 1045 PM EDT...A TORNADO WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR...3 MILES WEST OF SWEETWATER MOVING EAST AT 50 MPH. THIS POSSIBLE TORNADO WILL REACH THE TOWN OF SWEETWATER BY 1050 PM EDT AND LOUDON BY 1055 PM EDT. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:05 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 8, 8:05 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 805 PM EDT WED APR 8 1998 NOTHING GOING ON IN E TN..YET. STRONG TO SVR ACTIVITY WL BE MOVING INTO MY CWA NEXT CPL OF HRS. RECENTLY UPDATED ZFP LOOKS FINE. HSA
In the hours before
Local storm report, Apr 8, 4:45 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
445 PM EDT WED APR 8 1998
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
250 PM DEER LODGE TN 0.75 INCH HAIL
04/08/98 MORGAN
325 PM HARROGATE TN 0.75 INCH HAIL
04/08/98 CLAIBORNEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:36 PM EDT | Severe Thunderstorm Warning | MRX | Fentress | 69 min |
| Apr 8, 9:56 PM EDT | Tornado Warning | MRX | Hamilton, Meigs, Rhea | 64 min |
| Apr 8, 10:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 43 min |
| Apr 8, 10:10 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 65 min |
| Apr 8, 10:13 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson | 62 min |
| Apr 8, 10:14 PM EDT | Tornado Warning | MRX | Polk | 61 min |
| Apr 8, 10:15 PM EDT | Tornado Warning | MRX | Anderson | 30 min |
| Apr 8, 10:18 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 57 min |
| Apr 8, 10:30 PM EDT | Tornado Warning | MRX | McMinn, Monroe | 60 min |
| Apr 8, 11:42 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 63 min |
| Apr 9, 12:12 AM EDT | Severe Thunderstorm Warning | MRX | Meigs | 48 min |
| Apr 9, 12:23 AM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 52 min |
| Apr 9, 2:44 AM EDT | Severe Thunderstorm Warning | MRX | Knox | 46 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.